What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Oct 15, 8:48 PM EST, 3 hours 5 minutes earlier.
Area forecast discussion, Oct 15, 8:48 PM EST, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
948 PM EDT Fri Oct 15 2021
.SYNOPSIS...
A cold front will move through the region overnight. High
pressure will begin to build in later on Saturday behind the
cold front, offering dry conditions with cooler than average
temperatures. An extended period of dry weather is expected
through the middle of next week, with temperatures trending
closer to normal for this time of year.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A cold front, located near I-71 this evening, will push through
the remainder of our region overnight. An embedded s/wv located
within a broader mid level trough will move east/northeast
across the area. This feature, combined with upper divergence
from the RR quad of an embedded 250 mb jet, along with low level
convergence above/behind the frontal surface, will result in
widespread showers. A rumble of thunder will be possible along
and southeast of I-71. Thus, have continued with categorical
PoPs overnight. The pressure gradient will increase, allowing
winds to gust from the northwest up to 25 knots at times.
Temperatures will cool off, falling into the upper 40s far west
to the mid 50s far east by morning.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
The cold front exits our fa Saturday morning. A few light
showers may linger in west-central OH the longest, but will
likely taper off by the afternoon. Meanwhile, notable clearing
will begin Saturday morning across our west, with skies becoming
mostly sunny for the majority of our CWA on Saturday with the
exception of western and central OH. Strong winds aloft will
help enhance winds at the surface. Sustained northwesterly winds
of 15-20 mph are possible, with gusts up to 20-30 mph.
A cooler and drier air mass settles in - providing conditions
that are much more fall-like. Temperatures will struggle to
break above 60 for a number of our northern counties on
Saturday.
Saturday night, a few clouds will traverse our northern/eastern
CWA to start the night before mostly clearing out. Winds will
subside some, but continue to remain around 5-10 mph overnight.
Even with the winds remaining slightly on the higher side,
overnight lows will plummet into the lower to middle 40s, with a
few of our climatologically cooler spots dropping into the
upper 30s. No mention of frost as of yet due to the winds
staying up.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Amplified mid/upper level flow with sharp trough over the northeast
and a large ridge over the nations mid section. This places the Ohio
Valley in northwest flow with surface high pressure building across
the area Sunday into early next week. This high will offer drier
conditions. Temperatures look to be a little below normal with highs
on Sunday in the lower and middle 60s, warming slowly into the
middle and upper 60s on Monday.
A broad mid level ridge to build into the area with a low level west
to southwest flow developing on the back side of surface high. This
pattern will offer dry weather with slightly above normal
temperatures into the middle of next week. Highs are expected to be
in the upper 60s to the lower 70s for both Tuesday and Wednesday.
Shortwave to track through the Great Lakes Thursday/Thursday night.
Chances for rain showers begin to develop Wednesday night into
Thursday. Some model differences exist regarding how quick pcpn ends
Friday, so will limit any mention of a shower to slight chance.
Temperatures turn cooler with highs Thursday ranging from 65 to 70
and 60 to 65 on Friday.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
A cold front will move southeast across the region this evening.
Scattered showers, perhaps a rumble of thunder, will accompany
the frontal boundary. Conditions will vary between VFR and MVFR.
For the overnight period, the front will continue to move
southeast. An embedded disturbance within a larger mid level
trough will bring additional lift, and the result will be
widespread showers as a weak surface wave ripples northeast
along the exiting boundary. Conditions will lower to MVFR
(ceilings between 1000 and 1500 feet and visibilities between 3
and 5 miles) with some pockets IFR ceilings possible. Showers
will taper off across the west toward 12Z. In addition, winds
will pick up from the northwest with gusts up to 25 knots
possible.
On Saturday, mid level trough will push east across the Great
Lakes and Ohio Valley. Showers will end during the morning
across the east with some clearing expected over the west. By
afternoon, some SCT to LCL BKN cumulus/stratocumulus can be
expected in the post frontal environment. It will be breezy with
west/northwest winds 10 to 15 knots and gusts up to 25 knots.
Winds will diminish Saturday evening as temperatures cool and
skies clear from the west. High pressure is then expected to
build into the Ohio Valley.
OUTLOOK... No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...Clark/Hickman
NEAR TERM...Hickman
SHORT TERM...Clark
LONG TERM...AR
AVIATION...Hickman
Hazardous weather outlook, Oct 15, 7:58 PM EST, 3 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
858 PM EDT Fri Oct 15 2021
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-170100-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-Scioto-
858 PM EDT Fri Oct 15 2021
This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northeast Kentucky, Northern Kentucky, Central
Ohio, South Central Ohio, Southwest Ohio and West Central Ohio.
.DAY ONE...Tonight.
The probability for widespread hazardous weather is low.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Oct 15, 10:16 PM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1116 PM EDT Fri Oct 15 2021
INZ074-075-080-KYZ090>093-OHZ077-160345-
Switzerland IN-Ohio IN-Dearborn IN-Boone KY-Kenton KY-Campbell KY-
Gallatin KY-Hamilton OH-
1116 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF OHIO, SOUTHEASTERN
DEARBORN, NORTHEASTERN SWITZERLAND, KENTON, CENTRAL CAMPBELL, BOONE,
EASTERN GALLATIN AND CENTRAL HAMILTON COUNTIES THROUGH 1145 PM EDT...
At 1115 PM EDT, a strong thunderstorm was located near Oakbrook,
moving east at 50 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cincinnati, Covington, Florence, Independence, Norwood, Erlanger,
Fort Thomas, Newport, Reading, North College Hill, Edgewood,
Alexandria, Elsmere, Wyoming, Cheviot, Fort Mitchell, Villa Hills,
Highland Heights, Taylor Mill and Mount Healthy.
This includes the following Interstates...
I-71 in Kentucky between mile markers 75 and 77.
I-71 in Ohio between mile markers 0 and 8.
I-74 in Ohio between mile markers 11 and 19.
I-75 in Kentucky between mile markers 172 and 191.
I-75 in Ohio between mile markers 0 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3912 8488 3927 8449 3903 8432 3897 8430
3893 8426 3882 8488 3896 8495
TIME...MOT...LOC 0315Z 248DEG 42KT 3898 8474
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellSpecial weather statement, Oct 15, 10:45 PM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1145 PM EDT Fri Oct 15 2021
KYZ093-OHZ071-077>079-160415-
Campbell KY-Hamilton OH-Clermont OH-Brown OH-Warren OH-
1145 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHERN CAMPBELL,
EASTERN HAMILTON, CLERMONT, NORTHWESTERN BROWN AND SOUTHWESTERN
WARREN COUNTIES THROUGH 1215 AM EDT...
At 1145 PM EDT, a strong thunderstorm was located over Salem Heights,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to outdoor
objects.
Locations impacted include...
Cincinnati, Mason, Norwood, Fort Thomas, Newport, Sharonville, Blue
Ash, Loveland, Reading, Montgomery, North College Hill, Madeira,
Alexandria, Wyoming, Highland Heights, Milford, Mount Healthy,
Bellevue, Deer Park and Dayton.
This includes the following Interstates...
I-71 in Ohio between mile markers 3 and 23.
I-75 in Ohio between mile markers 6 and 15.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3896 8443 3898 8443 3899 8444 3923 8456
3930 8439 3929 8435 3931 8435 3939 8415
3907 8387 3902 8387 3902 8383 3901 8382
TIME...MOT...LOC 0345Z 248DEG 39KT 3908 8438
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
CampbellSpecial weather statement, Oct 15, 10:54 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1154 PM EDT Fri Oct 15 2021
KYZ093-OHZ078-079-160430-
Campbell KY-Clermont OH-Brown OH-
1154 PM EDT Fri Oct 15 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHERN CAMPBELL,
SOUTHERN CLERMONT AND WEST CENTRAL BROWN COUNTIES THROUGH 1230 AM
EDT...
At 1154 PM EDT, a strong thunderstorm was located over New Richmond,
moving east at 40 mph.
HAZARD...Wind gusts up to 45 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Georgetown, Claryville, Amelia, Mount Orab, Bethel, New
Richmond, Williamsburg, Cold Spring, Ryland Heights, Russellville,
Hamersville, Mentor, Moscow, California, Grants Lick, Saltair, Gubser
Mill, Nicholsville and State Route 32 at US Route 68.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3896 8444 3898 8443 3898 8445 3899 8445
3907 8387 3902 8387 3902 8384 3887 8376
3886 8423 3887 8423 3885 8428 3885 8442
TIME...MOT...LOC 0354Z 257DEG 37KT 3895 8429
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
CampbellLocal storm report, Oct 15, 11:08 PM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1208 AM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1138 PM TSTM WND DMG 3 SW INDEPENDENCE 38.92N 84.58W
10/15/2021 KENTON KY BROADCAST MEDIA
SEVERAL TREE LIMBS DOWNED ALONG BANKLICK RD. TIME
ESTIMATED BY RADAR.
&&
KCLocal storm report, Oct 15, 11:33 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
1233 AM EDT SAT OCT 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM TSTM WND DMG 2 SW BURLINGTON 39.00N 84.75W
10/15/2021 BOONE KY 911 CALL CENTER
TREE DOWN. TIME ESTIMATED FROM RADAR.
&&
BCSpecial weather statement, Oct 15, 11:40 PM EST, 13 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1240 AM EDT Sat Oct 16 2021
OHZ079-080-160515-
Highland OH-Brown OH-
1240 AM EDT Sat Oct 16 2021
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTH CENTRAL BROWN
AND WESTERN HIGHLAND COUNTIES THROUGH 115 AM EDT...
At 1240 AM EDT, a strong thunderstorm was located 8 miles northeast
of Mount Orab, moving east at 40 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Hillsboro, Lynchburg, Russell, New Market, Fayetteville, St. Martin,
Chasetown, Danville in Highland County, Berrysville, State Route 136
at US Route 62 and Buford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3922 8395 3925 8386 3925 8384 3922 8384
3922 8381 3923 8380 3926 8378 3929 8375
3932 8365 3908 8347 3905 8391
TIME...MOT...LOC 0440Z 256DEG 34KT 3913 8384
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Campbell